Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 10, 2010, 5:20 PM CDT for Schuyler County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2010, 5:20 PM CDT (22:20 UTC)
- Expired
- Aug 10, 2010, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:17 PM CDT | HEAVY RAIN 2.75 | Rushville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WGUS53 KILX 102220
FFWILX
ILC169-110430-
/O.NEW.KILX.FF.W.0052.100810T2220Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1130 PM CDT.
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES SINCE 400 PM RANGE FROM 1.50 INCHES
TO NEARLY 3 INCHES NEAR CAMDEN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSHVILLE...BROOKLYN AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
4007 9068 4007 9070 4008 9071 4010 9071
4010 9082 4011 9084
$$3 follow-up statements
373
WGUS73 KILX 110058
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT TUE AUG 10 2010
ILC169-110430-
/O.CON.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
758 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SCHUYLER COUNTY
UNTIL 1130 PM CDT...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ONCE AGAIN MOVING ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY
ON TOP OF WHAT HAS ALREADY FALLEN ACROSS THE WARNED AREA FROM LATE
THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSHVILLE...BROOKLYN AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
4007 9068 4007 9070 4008 9071 4010 9071
4010 9082 4011 9084
$$
SMITH430
WGUS73 KILX 110215
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT TUE AUG 10 2010
ILC169-110430-
/O.CON.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
915 PM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SCHUYLER COUNTY
UNTIL 1130 PM CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE STARTING TO MOVE OUT OF
THE WARNED AREA...HOWEVER...THE FLASH FLOOD THREAT WILL CONTINUE
THROUGH THE LATE EVENING HOURS. DOPPLER RAINFALL ESTIMATES ACROSS
THE WARNED AREA RANGE FROM 2 TO 4 INCHES...WITH A LOCAL 5 INCH
AMOUNT ABOUT 6 MILES SOUTHEAST OF CAMDEN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSHVILLE...BROOKLYN AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
4007 9068 4007 9070 4008 9071 4010 9071
4010 9082 4011 9084
$$
SMITH233
WGUS73 KILX 110431
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT TUE AUG 10 2010
ILC169-110445-
/O.EXP.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
1131 PM CDT TUE AUG 10 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL SCHUYLER
COUNTY HAS BEEN ALLOWED TO EXPIRE...
THE FLASH FLOOD WARNING WAS REPLACED BY AN AREAL FLOOD WARNING FOR
WESTERN AND CENTRAL SCHUYLER COUNTY UNTIL 530 AM CDT. ALTHOUGH THE
HEAVY RAIN THRAT HAS ENDED FOR THE TIME BEING...THE FLOOD THREAT
WILL REMAIN ACROSS THE AREA THROUGH THE EARLY MORNING HOURS.
LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
4007 9068 4007 9070 4008 9071 4010 9071
4010 9082 4011 9084
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:40 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT TUE AUG 10 2010 .DISCUSSION... ISSUED 240 PM CDT TUE AUG 10 2010 THE EXCESSIVE HEAT REMAINS THE PRIMARY FORECAST CONCERN. TIMING OF ANY RAIN CHANCES IS ALSO AN ISSUE AT TIMES. ANOTHER TROPICAL DAY ACROSS THE CWA WITH HEAT INDEX VALUES IN THE TRIPLE DIGITS CWA-WIDE...AND 110+ IN MANY AREAS ACROSS THE SOUTH HALF. ONLY HOLDOUT IS AROUND DANVILLE...WHICH HAD RAIN EARLIER AND THUS STILL HAS AIR TEMPERATURES IN THE UPPER 80S. CUMULUS HAS BEEN STRUGGLING TO FORM...BUT ARE NOW GETTING SOME DECENT PATCHES WEST OF PEORIA AND ALSO SOUTH OF I-70...WHERE A FEW THUNDERSTORMS HAVE POPPED RECENTLY. SHORT TERM...TONIGHT THROUGH FRIDAY... PERSISTENT UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY PROGGED TO FLATTEN A BIT AS THE WEEK PROGRESSES. 850 MB TEMPS IN THE LOWER 20S CELSIUS CONTINUE TO SUPPORT HIGHS IN THE 90S THE NEXT FEW DAYS. DAYTIME DEWPOINTS HAVE RISEN INTO THE 75-80 RANGE EACH AFTERNOON RECENTLY...AND SEE NO REASON WHY THAT SHOULD CHANGE THROUGH THURSDAY. STILL EXPECTING HEAT INDEX VALUES OF 100-110 ON WEDNESDAY...AND 100-105 THURSDAY. THIS MAY NEED TO BE EXTENDED INTO FRIDAY AS WELL...AS THAT WOULD BE THE 5TH DAY OF 100+ HEAT INDICES IN MANY AREAS...BUT WILL HOLD OFF FOR NOW. MAIN RAIN CHANCES OVER THE CWA EXPECTED TO BE ACROSS THE NORTH THE NEXT COUPLE DAYS...AS A SHORTWAVE MOVES ALONG THE PERIPHERY OF THE RIDGE. BY THURSDAY...SOME RAIN LINGERS ACROSS THE EASTERN CWA...AS THE SHORTWAVE PULLS AWAY FROM THE REGION. LONG TERM...FRIDAY THROUGH TUESDAY... STRONGER SHORTWAVE PROGGED BY THE MODELS TO MOVE ACROSS THE NORTH CENTRAL CONUS FRIDAY THROUGH THE WEEKEND. THIS WILL ALLOW THE RIDGE TO EVENTUALLY SET UP OVER THE WESTERN U.S...AND THUS FINALLY BRING SOME RELIEF FROM THE HEAT FOR EARLY NEXT WEEK. GOOD AGREEMENT EXISTS IN THE MODELS ON THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH THE CWA SATURDAY AFTERNOON...A FEW HOURS FASTER THAN EARLIER PROJECTIONS. WILL LIKELY BEGIN TO SEE SOME RAIN MOVING INTO AREAS WEST OF I-55 FRIDAY NIGHT...AND OVER THE ENTIRE CWA SATURDAY. WITH TEMPERATURES STILL EXPECTED TO REACH INTO THE 90S IN MANY AREAS ON SATURDAY...VERY UNSTABLE AIR STILL EXPECTED AHEAD OF THE FRONT...WITH MUCAPES OVER 3500 J/KG. ONCE THE RAIN CLEARS OUT OF THE AREA SATURDAY NIGHT...SURFACE HIGH PRESSURE EXPECTED TO BUILD INTO THE AREA EARLY NEXT WEEK...WITH DRY CONDITIONS AND TEMPERATURES ACTUALLY NEAR NORMAL FOR A CHANGE. GEELHART && .AVIATION... ISSUED 1230 PM CDT TUE AUG 10 2010 SATELLITE IMAGERY SHOWS OUTLFOW OVER SOUTH CENTRAL PARTS OF CWA. EXPECT BOUNDARY TO STILL BE A POSSIBLE FOCUS OF FEW SCATTERED STORMS IN AFTERNOON AS AIRMASS HEATS UP. WENT WITH THE VCNTY TS INTO EVENING. AS FOR OVERNIGHT...SOME FOG POSSIBLE WITH AMPLE MOISTURE AND THEN POSSIBLE REFIRE EARLIER TOMORROW WITH APPROACHING FRONT. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ILZ040-042- 047>057-061>063-066>068-071>073. HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR ILZ027>031-036>038-041- 043>046. &&
Hazardous weather outlook, Aug 10, 3:05 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT TUE AUG 10 2010 ILZ027>031-036>038-041-043>046-111200- CHAMPAIGN-DE WITT-FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 305 PM CDT TUE AUG 10 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE LOWER 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 100 TO 105 DEGREES THROUGH SUNSET. A STATIONARY FRONT WILL BE LOCATED ACROSS A PORTION OF THE AREA TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT...THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-042-047>057-061-111200- CASS-CHRISTIAN-COLES-DOUGLAS-EDGAR-LOGAN-MACON-MENARD-MORGAN- MOULTRIE-SANGAMON-SCHUYLER-SCOTT-SHELBY- 305 PM CDT TUE AUG 10 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE MIDDLE 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 105 TO 110 DEGREES THROUGH SUNSET. A STATIONARY FRONT WILL BE LOCATED ACROSS A JUST TO THE NORTH OF THE AREA TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT...THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CDT TUE AUG 10 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE UPPER 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 110 TO 115 DEGREES THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDICES REMAINING IN THE 110 TO 115 DEGREE RANGE. A FRONT WILL DROP INTO SOUTHEAST ILLINOIS WEDNESDAY AND COMBINE WITH THE HIGH HUMIDITY TO BRING A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOETSCH
In the hours before
Special weather statement, Aug 10, 4:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT TUE AUG 10 2010 ILZ040-102245- SCHUYLER- 439 PM CDT TUE AUG 10 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN SCHUYLER COUNTY UNTIL 545 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BROOKLYN...OR 12 MILES WEST OF RUSHVILLE...MOVING NORTH AT 5 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... BROOKLYN... LITTLETON... RUSHVILLE... OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN AND HUNTSVILLE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4029 9082 4027 9046 4011 9061 4011 9092 TIME...MOT...LOC 2138Z 201DEG 6KT 4012 9079 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:32 PM CDT | Special Weather Statement | ILX | Fulton | 58 min |
| Aug 9, 11:01 PM CDT | Flash Flood Warning | ILX | Fulton | 4 hr |
| Aug 9, 11:54 PM CDT | Special Weather Statement | ILX | Menard | 66 min |
| Aug 10, 4:39 PM CDT | Special Weather Statement | ILX | Schuyler | 66 min |
| Aug 10, 5:07 PM CDT | Areal Flood Advisory | ILX | Schuyler | 4 hr |
| Aug 10, 5:15 PM CDT | Areal Flood Advisory | ILX | Logan | 4 hr |
| Aug 10, 6:15 PM CDT | Special Weather Statement | ILX | Champaign | 60 min |
| Aug 10, 6:42 PM CDT | Special Weather Statement | ILX | Mason, Menard | 63 min |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.